Bladder cancer symptoms
Can antibiotics mask bladder cancer symptoms or if I did have cancer, would my symptoms persist even with antibiotics?
There is no evidence based data to suggest that antibiotic treatment can directly mask the symptoms of bladder cancer. This may vary according to individuals underlying diagnosis and conditions. For instance, according to the manufacturing data of OncoTICE BCG ( treats urinary bladder tumours), therapy is advised to be temporarily stopped until the bacterial culture from the urine becomes negative and therapy with antibiotics is also advised to be stopped in that period.
1 in 10 people who take antibiotics are likely to experience digestive side effects, these include:
- bloating / indigestion
- abdominal pain
- decreased appetite
These side effects are believed to be relatively mild and disappear upon stopping treatment or completion of the antibiotic course. Any severe or additional symptoms are best reported to the doctor as soon as possible.
Answered by the Health at Hand nurses